How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29250
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I've been taking prochloaperazine week and

Customer Question

I've been taking prochloaperazine for a week for vertigo and stopped taking them yesterday morning as I was feeling slightly better. However I feel very weird like I'm floating a bit and a bit dizzy and feels unwell and very cold. I'm wondering if I should have stopped the tablets gently?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Basu replied 2 years ago.

Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.

These symptoms are common with vertigo.
Yu liekly had an inflammation of the inner ear known as acute labyrinthitis.
That improves gradually.
And prochlorperazine should not be stopped suddenly which can cause these sensations.
Usually will improve over a week or so.
But do discuss with your GP as well.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please click on Excellent service so that the website allows me to assist you further :)

Dr Basu and other Medical Specialists are ready to help you
Expert:  Dr Basu replied 2 years ago.
There is another possibility --which is stroke and that should be checked out as well.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please click on Excellent service so that the website allows me to assist you further :)
Customer: replied 2 years ago.
Hello can you confirm whether I should start taking the tablets again. My vertigo seems a bit better but just this floating feeling when I walk. Also eyes are stinging at the moment can I take antihistamine too
Expert:  Dr Basu replied 2 years ago.
You should resume prochlorperazine for now and gradually stop it.
Yes you can take anti histamine with it as well.
Best wishes
Customer: replied 2 years ago.
You have worried me more now that you mention stroke!
Expert:  Dr Basu replied 2 years ago.
I had to given your age and symptoms.
One reassuring point, your symptoms are improving not worsening.
But I will suggest you to see your GP as well.
Best wishes
Customer: replied 2 years ago.
I was taking 3 a day do you recommend decreasing this now to just 1 tablet for a couple of days?
Expert:  Dr Basu replied 2 years ago.
Decrease to 2 tablets a day for 2 days, then 1 tablet a day for 2 days and can stop it.
Customer: replied 2 years ago.
Ok thank you. Just one last thing sorry. I seem to be needing to pass water more frequently is this connected too
Expert:  Dr Basu replied 2 years ago.
This can be anxiety related.
Another possibility can be diabetes or high blodo sugar related.
Blood sugar can be checked at your doctor office as well.
Best wishes
Customer: replied 2 years ago.
Ok thank you.
Expert:  Dr Basu replied 2 years ago.
very welcome